MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC45A
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the stapler was stuck on the cystic duct/cystic artery during the firing process.Stapler was stuck and locked out.Staff following lockout protocol and specific troubleshooting steps.Nothing was working, so surgeon had to clip and cut to maintain stability of artery.No delay or patient harm was reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/31/2026.D4: batch #unk.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/12/2026.D4: batch #727d44.Updated data: d4 (expiration date), h4.Corrected data: d4 (udi).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ec45a device was received with a broken closure trigger and one gst45w reload loaded, which appears to be partially fired.The jaws were received in a closed position with tissue present between them.The knife advanced and buckled condition, which prevented retraction.Due to the condition of the device, no functional testing was performed.The event reported was confirmed and it is related to improper use of the device.The damage on the device, it is possible that that the device was clamped over an excess of tissue or a hard object, resulting in the damage to the closure trigger handle.Also, if the firing continues the knife will buckle, and as the knife is attempting to pull the anvil towards the reload to form the staples it will result in the damage observed on the anvil.As part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 727d44, and no non-conformances were identified.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24745214
Report Number3005075853-2026-02399
Device Sequence Number9166066
Product Code GDW
UDI-Device Identifier10705036001676
UDI-Public(01)10705036001676(17)280831(10)759D13
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC45A
Device Lot Number759D13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown